MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 1 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 1 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP947H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Wound Dehiscence (1154); Inflammation (1932); Pain (1994); Pocket Erosion (2013); Impaired Healing (2378); Fluid Discharge (2686)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was there any adverse consequence associated with the patient? (b)(6) 2023 ed with slightly red above where incision begins.No drainage initially expressed, but at the end of the visit drainage was expressed by palpation and antibiotic rx.No description of drainage documented by ed provider, rx clindamycin.(b)(6) 2023 patient c/o to moderate intermittently severe pain/discomfort near her lumbar surgical site.Incision is clean, dry, and intact.Sutures removed.(b)(6) 2023 small amount of pinkish/yellow drainage on dressing with occasional brownish drainage.Yellowish brown drainage on removed dressing.Small open area within the mid-porition of the surgical bed.Delayed wound healing and referred to wound care.(b)(6) 2023 serosanguineous drainage.Wound care "believe this in my professional opinion is once again the sutures that are meant to be dissolved but the body but inside the body rejects them and pushes them out causing dehiscence".Rx doxycycline.(b)(6) 2023 debridement of wound to sq.Level.(b)(6) 2023 spine: reports pain out of control and concern for possible infection referred to go to the ed.(b)(6) 2023 ed: no purulence and fluid collection in ct in sq.Level and documented as seroma.What is the current status of the patient? following with wound care for non-healing surgical wound.Was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.(b)(6) 2023 drainage.(b)(6) 2023 drainage pinkish/yellow/brownish.(b)(6) 2023 serosanguinous drainage.(b)(6) 2023 serosanguinous drainage.Debridement (b)(6) 2023, (b)(6) 2023.What was the appearance of the suture during the removal? unknown if sutures in the subcutaneous level (this is the level of the debridement) were removed as to no documentation stating, but wound care did document "there is slough present, erythema, sutures that have not dissolved present".If re-suture/re-closure was performed: sutures removed in post-op visit appointment (skin) (b)(6) 2023.Was reoperation necessary to remove the suture and re-close the wound? no.Was the suture trimmed in physician¿s office? no.Was the suture removed in a routine post-op procedure? no.Was the suture removed in a reoperation procedure? could you tell me if there was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.(b)(6) 2023 doxycycline monohydrate 100mg tablet: 1 tablet q12hr for 10 days-oral.(b)(6) 2023 clindamycin 300mg capsule: take 1 capsule qid for 10 days-oral.What was the name of the procedure? posterior lumbar interbody fusion l-4-5 what was the procedure date? (b)(6) 2023.Please provide the lot number: unknown lot #.Supple number vcp269h suture vicryl 2-0 ct-2 & vcp947h suture vicryl plus 1.Event related to mw # 2210968-2023-05527, mw # 2210968-2023-05528 and mw # 2210968-2023-05529.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 472 g/m.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a posterior lumbar interbody fusion l-4-5 procedure on (b)(6) 2023 and suture was used.Post op the sutures were not dissolving and were being rejected.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a2, a3, a4, b7 additional information was requested, and the following was obtained: age, gender, weight, bmi at the time of index procedure 44f, 141.568kg, 52.What was the tissue condition (normal, thin, calcified, fragile, diseased) normal.For vicryl suture- how was the suture placed (interrupted or continuous)? running stich (continuous?) for vicryl suture - how was the suture originally tied (multiple knots, square knot, etc.)? unknown.For stratafix symmetric pds plus - was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? n/a.For stratafix symmetric pds plus - were two reverse stitches performed across the incision prior to closure? n/a.What tissue layer(s) dehisced? subcutaneous.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no documentation or report of issues.Other relevant patient history/concomitant medications? n/a.What is the physician¿s opinion as to the etiology of or contributing factors to this event? wound care provider, ""believe this in my professional opinion is once again the sutures that are meant to be dissolved but the body but inside the body rejects them and pushes them out causing dehiscence" corrected information: h6 type of investigation.

Brand Name
VCL+ UD 36IN 1 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17439481
Report Number2210968-2023-05530
Device Sequence Number2647717
Product Code GAM
UDI-Device Identifier10705031056169
UDI-Public10705031056169
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP947H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale
Patient Weight141 KG